Perioperative Complications Associated With Polysubstance Abuse
A 44 year old male with polysubstance abuse presented to the emergency department for left lower extremity pain consistent with a classic DVT. However, this was later presumed to be a thrombus from the aortic valve as workup revealed aortic valve stenosis and aortic insufficiency suggestive of endocarditis. He subsequently underwent aortic valve replacement and required close care in the critical care unit where he was found snorting Fentanyl. It is important to understand the implications of polysubstance abuse in the patient requiring high-risk surgery and critical care.
Carney C, Constantinescu S, Soto R. Perioperative complications associated with polysubstance abuse. Presented at: American Society of Anesthesiology Annual Meeting; 2022 Oct 21-25; New Orleans, LA.
American Society of Anesthesiology Annual Meeting, New Orleans, LA, October 21-25, 2022.